The Lupus Forum banner

1 - 4 of 4 Posts

·
Banned
Joined
·
202 Posts
Discussion Starter #1
Hi everyone,

As you know I have been dealing with this "Pericarditis" pain that comes on every week by the end of the week.
I did some research on the board and found that this can become steroid dependent, is this true????

I think this is what is happening to me! Here we are trying to get me down and off this drug and everytime I have a bout of this I have to UP the Prednisone again. This seems to clear the pain upwithin two days. I don't feel perfect as if its all clear, but it certainly ease the pain and symptoms! Its a vicious circle getting me no where.

The frustrating part is the rest of my body...joint pain, fatigue, low fevers, hair loss....I can handle on the lower dose of Prednisone. In other words if it weren't for the reoccuring chest stuff I wouldn't even bother upping the Steroids at all.

Every time this happens we go up on the steroids for a couple of days....it eases right up...I taper back down only for it all to happen again the following week. SO I would say this has definately become steroid dependent wouldn't you all?

This latest bout started two days ago...I have stuck to guns suffering through it not increasing the steroids. However, I feel worse then I usually do with it. Middle of my chest is very heavy, dry cough, shortness of breath at times, tired, and in the usual pain although a little more mild than previous bouts. I have been trying to get by with the Tramadol (just masking the pain), I have also added some Relefan, but nothing is clearing it.

I know my body went through a lot during holiday due to stress and extra activity, it was rough. I have been down right exhausted and short of breath to begin with due to the Atenolol and my asthma. SO now it's difficult to decifer one from the other.

SHould I continue to fight it out or give in again and up the steroids??? My thinking is if I can get my body to handle it without the steroid increase perhaps it will start to calm down on it's own little by little, week by week? I don't know!?:worried:

By the way my docs have no advise either way. Rheumy's answer a month ago was Tramadol and up the steroids temporarily.

I can't keep going through this every week by the end of the week. I am starting to wonder what this doing to my heart? Is it scaring it? I know that when I lye on my left side at night my heart doesnlt feel right and get odd beats and end up having to switch sides. I posted a week ago about how they caught on the heart monitor Artial Fribulation...well I found out through my GP Pericarditis can bring this on. So obviously this needs to be taken care of.

Sorry to go on.

Thanks
Pam
 

·
Registered
Joined
·
328 Posts
Hi Pam

((hugs)) I'm sorry this is all happening, and I don't know what to say. When I was decreasing my prednisone I did have to fight through the pain and things finally leveled out for me, but it took alot of time.

I just don't know in your situation if you would be causing damage to your heart to allow the pain to continue or worsen during your decrease of prednisone. I think that is something only your specialist can answer for you. What a frustrating situation for you.

Maybe others can post more valuable information for you, and I wish you all the best. I just wanted to send you some support and hugs through this difficult time.

Karin
 

·
Registered
Joined
·
15,684 Posts
Hi Pam,

I'm sorry you are still suffering with this :( :hug:

Have you looked into colchicine? Try googling it and also looking on the boards, there were a few here who tried it and found it successful for their constant bouts of pericarditis.

love
Lily
 

·
Banned
Joined
·
202 Posts
Discussion Starter #4
Hi Lily,

Yes I have actually andwe plan on giving it a try! The only hold up is the retrieval of my eggs for the gestational surrogate which should happen within this month. I didn't want to risk being on certain meds such as that and the Imuran until the process is done. Hopefully, by months end I will be on new meds to help me get better and with a baby on the way! :)

Thank you
Pam
 
1 - 4 of 4 Posts
Top